MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: senior buyer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a ngage salivary stone extractor basket used during a sialendoscopy procedure was difficult to close.During use, the device wouldn't close enough to grab the stone so another had to be opened to continue with the procedure.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control, as well as a visual inspection and functional test of the returned device were conducted during the investigation.One salivary stone extractor basket sseb was returned with the handle and basket formation in the closed position.The visual inspection of the complaint device noted the support sheath is bowed starting at the mlla.The basket sheath is scraped starting at the distal tip, though there were no kinks noted.A functional test determined the handle was able to move the basket formation to both the open and closed positions.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record for lot: 9005800 recorded 1 non-conformance that was not related to this incident.A lot history search found no other complaints have been reported for this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: precautions: this product is intended for use by physicians trained and experienced in sialendoscopy.Standard sialendoscopic techniques should be employed.Assess calculi and other foreign bodies prior to instrument deployment to ensure that the object is no too large to be removed through the anatomy.(factors predicting successful stone retrieval with sialendoscopy-assisted basket retrieval include stone size (less than 3 or 4 mm for parotid and submandibular stones, respectively), shape (long and narrow or round), orientation (largest dimeter parallel to duct), distal location of the stone in the main salivary duct, and if calculus is free-gloating after ductal irrigation.Note that each patient's anatomy will vary) if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device.If the basket does not readily release the captured object, further manipulation may be necessary.During device withdrawal, take care to keep the shaft as straight as possible.Withdrawing the device at an excessive angle or curvature may damage the shaft.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause was not established as the conditions that the device was subjected to during use are unknown.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9251152
Report Number1820334-2019-02718
Device Sequence Number16651683
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)210710(10)9005800
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberN/A
Device Catalogue NumberSSEB-1.7-115-8
Device Lot Number9005800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1